Bisoprolol-induced thrombocytopenia: A case report

F. Mousinho, T. Mendes, P. Sousa e Santos, A. P. Azevedo, G. Mousinho, C. Malcata, E. Viegas, B. Madureira, F. Falcão, A. P. Gomes, F. Lima

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)

Abstract

What is known and objective: Thrombocytopenia, not associated with bone marrow primary disease, is a common clinical problem. The possibility of drug-induced thrombocytopenia must be considered, especially in hospitalized patients. Drugs can cause thrombocytopenia by several mechanisms including direct bone marrow or other organ toxicity, and immune reactions. Case description: We describe a patient presenting with thrombocytopenia likely related to bisoprolol. What is new and conclusion: We report a case of bisoprolol-induced thrombocytopenia which resolved with drug discontinuation and steroid therapy. We review the mechanisms involved in drug-induced immune thrombocytopenia.

Original languageEnglish
Pages (from-to)280-283
Number of pages4
JournalJournal of Clinical Pharmacy and Therapeutics
Volume43
Issue number2
DOIs
Publication statusPublished - Apr 2018

Keywords

  • antibodies
  • bisoprolol
  • case report
  • thrombocytopenia

Fingerprint

Dive into the research topics of 'Bisoprolol-induced thrombocytopenia: A case report'. Together they form a unique fingerprint.

Cite this